Help I have no energy.

Discussion in 'Fibromyalgia Main Forum' started by mdjaj2231, Oct 1, 2008.

  1. mdjaj2231

    mdjaj2231 New Member

    Hi everyone.

    My worst symptom lately is no energy at all. This weekend I slept constantly. I wasn't able to go to work Mon., to celebrate the Jewish holiday with my family yesterday, or to work today.

    I'm going to my dr. today. I've been going to acupuncture and taking herbs, been trying to do my yoga, taking vitamins, Coq10, ultram and naprosyl for pain, wellbutrin for depression, singulair for allergies, and topamax. I'm at my wit's end. Getting up in the morning is brutal, and I need to work. My husband's trying to get his business back on track, but it's been badly hit by the economy.

    My thyroid tested normal, but it was swollen, so I had an ultrasound. Waiting for those results. I also tried B12 shots, but those didn't help. My counts are actually pretty high. Go figure.

    Thanks for any comments.

    [This Message was Edited on 10/01/2008]
  2. mbofov

    mbofov Active Member

    Your fatigue could be side effects from your meds. says this about some of the side effects:

    TOPAMAX: CONTACT YOUR DOCTOR IMMEDIATELY if you experience severe abdominal pain; significant weight loss; memory problems; vision changes; unusual eye movement; fast, deep breathing; UNUSUAL TIREDNESS; irregular heartbeat; mental or mood changes; or suicidal thoughts or actions.

    SINGULAIR: SIDE EFFECTS that may occur while taking this medicine include unusual weakness, stomach pain or upset, dizziness, cough, headache, tiredness, and stuffy nose. If they continue or are bothersome, contact your doctor.

    Wellbutrin can also make you tired.

    Many of us on this board are very sensitive to meds and their side effects. And your doctor may very well be unaware of potential side effects or how serious they can be. My elderly mother had 3 different severe reactions to meds, and the doctors did not catch any of them. I had to read all the very fine print in the package inserts myself. When the meds were stopped, she got better.

    I recently read a book about water, and how increasing one's intake can help with allergies, asthma and migraines (as well as just about everything else). The author recommended drinking at least 8 - 10 eight ounce glasses a day, or 1/2 of one's body weight in ounces.

    5-htp and l-tryptophan are amino acids which can help the brain produce more serotonin, perhaps natural alternatives to the wellbutrin you're taking.

    Good luck --

  3. mdjaj2231

    mdjaj2231 New Member

    I guess I'll see if I can go off the topamax when I see him today. The allergist wanted me to start tapering off the singulair anyway. I'm scared to death to go off wellbutrin, though. I had a terrible depressive episode 4 years ago, and it basically gave me my life back.

    I'll ask the doctor. My thyroid ultrasound was normal btw. You know that I'm relieved/annoyed cause still no answer feeling? I did just do a 15 minute meditation from a cd, and it helped a little.

    I drink water all the time. Tried the other supplements, didn't see an improvement, but maybe should try again.

    Thanks again. :)
    [This Message was Edited on 10/01/2008]